Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Myelopathy
Mar 4, 2010

My partner was dignosed with AIDS Nov 9, 2009 after developing streccosus pnuemonia. During that time in the hosptial he became very weak in his legs and he couldnt walk on his own. He was released from the hospital after a months time. He is now at home and he started his HIV regimen of Truvada, Prezista, and Norvir toward the end of January. His cd4 count was 9 and his viral load was 24,000. He is still weak in his knees and cant walk on his own. The doctor said that it was neurapthy. But for about a month now he has been urinating frequently and he cant control his bowel movements. I did some research online and I think he has HIV Myelopathy. There is no established treatment that I found but if you google (NYBC Nutraceuticals for Myelopathy) there is a treatment of some B 12 supplements and amino acids that is said to have worked well for others with this diagnosis. My question is do you think I should try this with him? ANd I am having trouble reading the daily breakdown of supplements recommened can you help me with this?

Response from Dr. Henry

HIV or associated infections (such as CMV)can cause spinal cord problems (myelopathy) as well as peripheral nerve problems that could impact leg/bladder function. As you note often very frustrating situation. In some cases peripheral neuropathy can be worsened by vitamin deficiency (such as B12) or conditions like syphilis. If vitamin B12 deficient often would need injections to properly restore levels. A thorough neurologic evaluation is key to sorting out the possibilities. In most case vitamin therapy unlikely to have major impact unless clear deficiency (I have had many patients over the decades develop such problems who took lots of vitamins with generally unimpressive results). KH



Previous
Dizzyness
Next
Your Response to Inquiry "Truvada / Isentress and Muscle Stiffness / Joint Pain" on 1/25/2010

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement